Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Rash on lower back. Does this sound like pityriasis rosea? How long to heal?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 345 Questions
I have what I believe is a herald patch. It came up about 3 weeks ago, it's almost completely gone now and I have developed a very slight rash on my lower back. I was curious if this sounded like Pityriasis Rosea and if so how long does it take for these symptoms to go away and if I should be worried about it spreading more?
Posted Tue, 18 Sep 2012 in Skin Rash
Answered by Dr. Kruti 6 hours later

Thanks for posting your query.

I will be glad to be of assistance.

It does sound like pityriasis rosea.

It lasts for 4 to 6 weeks. It could spread in this period.

Pityriasis rosea is a viral infection which produces a rash with occasional itching.

It follows its own course and subsides on its own. It can involve back, chest, thighs but can spread to involve the whole body.

Treatment would be application of cortisone lotion twice a day to the affected areas.

This should help with any itching that you may have however it cannot cut short the course.

Please let me know if you have any queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor